Vol. 8, No. 3, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 5, 721–899
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Other MSP Journals
This article is available for purchase or by subscription. See below.
Embedding groups into distributive subsets of the monoid of binary operations

Gregory Mezera

Vol. 8 (2015), No. 3, 433–437
Abstract

Let X be a set and Bin(X) the set of all binary operations on X. We say that S Bin(X) is a distributive set of operations if all pairs of elements α,β S are right distributive, that is, (a αb) βc = (a βc) α(b βc) (we allow α = β).

The question of which groups can be realized as distributive sets was asked by J. Przytycki. The initial guess that embedding into Bin(X) for some X holds for any G was complicated by an observation that if S is idempotent (a a = a), then commutes with every element of S. The first noncommutative subgroup of  Bin(X) (the group S3) was found in October 2011 by Y. Berman.

Here we show that any group can be embedded in Bin(X) for X = G (as a set). We also discuss minimality of embeddings observing, in particular, that X with six elements is the smallest set such that Bin(X) contains a nonabelian subgroup.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/involve

We have not been able to recognize your IP address 34.229.113.106 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

Keywords
monoid of binary operations, distributive set, shelf, multishelf, distributive homology, embedding, group
Mathematical Subject Classification 2010
Primary: 55N35
Secondary: 18G60, 57M25
Milestones
Received: 31 October 2012
Revised: 20 March 2014
Accepted: 27 April 2014
Published: 5 June 2015

Communicated by Kenneth S. Berenhaut
Authors
Gregory Mezera
Department of Mathematics
George Washington University
Washington, DC 20052
United States